Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/17481
Title: Delayed Autoimmune Toxicity Occurring Several Months After Cessation of Anti-PD-1 Therapy.
Authors: Parakh, Sagun;Cebon, Jonathan S;Klein, Oliver
Affiliation: Medical Oncology Unit, Austin Health, Heidelberg, Victoria, Australia
Olivia Newton-John Cancer Research Institute, Heidelberg, Victoria, Australia
La Trobe University School of Cancer Medicine, Melbourne, Victoria, Australia
Issue Date: 2018
EDate: 2018-04-17
Citation: The oncologist 2018; online first: 17 April
Abstract: Treatment with anti-programmed cell death protein 1 (PD-1) antibodies has demonstrated clinical efficacy in a whole range of malignancies including advanced melanoma, renal cell cancer, bladder cancer, and non-small cell lung cancer. Immune-related adverse events are a unique side effect of checkpoint regulator therapy including anti-PD-1 antibodies. Treatment-related autoimmunity can occur in any organ system, with the median onset usually within 5-15 weeks from the commencement of therapy, depending on the organ system involved. This study describes for the first time a case of delayed autoimmunity occurring 8 months after discontinuing treatment with the anti-PD-1 antibody nivolumab in a patient with metastatic melanoma. The case highlights the need for ongoing surveillance of patients treated with immune checkpoint inhibitors even after cessation of therapy, especially as patients increasingly stop treatment after achieving durable responses.
URI: http://ahro.austin.org.au/austinjspui/handle/1/17481
DOI: 10.1634/theoncologist.2017-0531
PubMed URL: 29666298
Type: Journal Article
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.